Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red Blood Cell Count
Jul 20, 2003

I'm a 40 year old male that tested Pos 12/31/02 (I've never done drugs and don't drink or smoke). Tests showed my CD4 at 285 and VL at 21,400 on 1/9/03. After starting meds on 1/16/03 (Combivir twice a day and Sustiva 600mg at night; I've never missed a dose.) My VL is know undetectable and CD4 is at 374 (date 3/24/03). My last set of tests are all in normal ranges except for my Red Blood Cell count...looking at history from 12/31/02 RBC was 5.53; 1/9/03 RBC was 5.69; 2/4/03 RBC was 5.21 (Was on the meds then)and 5/29/03 RBC was at 3.81 (Below normal...normal range 4.20-5.80) and WBC is 3.9 (Normal range 3.8-10.8).

Why is my RBC dropping like that when everything else is at normal levels? Is it the meds? Is this something to be concerned about? How far can the RBC drop before it becomes a problem? What exactly do the Red blood cells do?

I also want to thank you and your Colleagues for taking the time out of your days/nights to answer our questions.

Response from Dr. Holodniy

The drop in redblood cells may be related to the AZT in combivir. It could also be from any added medications you might be receiving. RBC are required for life in that they carry the oxygen you breath in and distribute it to all your tissues.



Previous
CDC Hotline has officially changed their window period to 3 months -- please post.
Next
morphologic diagnoses/electron microscope

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement